Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 137, NWS Cleveland, OH

June 19, 2006Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2006, 6:03 PM EDT for Wood County, Ohio. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2006, 6:03 PM EDT (22:03 UTC)
Expired
Jun 19, 2006, 7:00 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wood County, OH

The radar

The Detroit radar (KDTX), 146 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:28 PM EDTHAIL 0.75Weston, OHEIGHT SW OF WESTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 192202
SVRCLE
OHC173-192300-
/O.NEW.KCLE.SV.W.0137.060619T2203Z-060619T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF WESTON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE BOWLING GREEN.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4145 8382 4130 8384 4125 8345 4152 8342

$$
1 follow-up statement
000 
WWUS51 KCLE 192241
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
640 PM EDT MON JUN 19 2006

OHC173-192300-
/O.CON.KCLE.SV.W.0137.000000T0000Z-060619T2300Z/
WOOD OH-
640 PM EDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WOOD COUNTY...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR JERRY CITY...OR ABOUT 9 MILES SOUTH OF
BOWLING GREEN...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MILLGROVE AND RISINGSUN

AT 630 PM EDT...PENNY SIZE HAIL WAS REPORTED 8 MILES SOUTHWEST OF 
WESTON IN WESTERN WOOD COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHEASTERN OHIO AND
NORTHWEST PENNSYLVANIA.

LAT...LON 4145 8382 4117 8386 4117 8343 4152 8342

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:05 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 3:05 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
305 PM EDT MON JUN 19 2006

.SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)...
THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING
SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG
SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT
ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO
EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME
CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS
MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA
RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH
WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE
OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS
AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE
STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE
ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE
LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES
AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS
SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND
DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER
RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL
TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME
QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME
HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY
SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS
EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH
STORMS MAY MISS EXTREME NE OH/NW PA.

TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END
GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE.
GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE
CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE.

&&

.LONG TERM (THU THRU MON)...
STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST
AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF
A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND
HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS
ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED
TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE
JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS
WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL
CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND.
STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY
THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH
SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS
CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY
ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW
SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT
OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN
COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE
WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH.

TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE.
COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY
FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW
NORMAL...IN THE 70S.

&&

.AVIATION(18Z-18Z)...
UPPER TROUGH WILL ACTIVATE UNSTABLE AIRMASS OVER OH/IN/MI THIS
AFTERNOON. THE ENTIRE AREA HAS A RISK OF SEVERE
THUNDERSTORMS...LARGE HAIL/DAMAGING WINDS THE MAIN THREATS.
ORGANIZED SHRA/TS WILL DEVELOP FIRST ACROSS WESTERN OH TAF SITES.
ELSEWHERE A FEW TCU MAY DEVELOP INTO CB...ESPECIALLY WHERE ENHANCED
CU NOW PRESENT ACROSS FAR EAST. MODELS INDICATING BULK OF ENERGY
WILL DIP SOUTH POSSIBLY LEAVING NE OH/NW PA OUT OF MUCH OF THE
ACTION.  TAFS TRY TO DEPICT THIS AS BEST AS POSSIBLE.

HIGH PRESSURE QUICKLY WORKS IN FOR TUE.  SO QUICKLY THAT WE MAY HAVE
SOME LIGHT FG/BR FOR WESTERN SITES...AND MAY DEVELOP SOME MVFR CIGS
ALONG THE EAST LAKESHORE AND INLAND WHERE GRADIENT STAYS UP AND SOME
MID LEVEL MOISTURE IS STILL PRESENT.  FAIR WEATHER DAY TUE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SVR WATCH BOX 510.
.PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 19, 5:09 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EDT MON JUN 19 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
509 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO
PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS
BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.

In the hours before

Local storm report, Jun 19, 4:32 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             WESTLAKE                41.45N 81.93W
06/19/2006  E0.75 INCH       CUYAHOGA           OH   EMERGENCY MNGR

&&

KIELTYKA
Local storm report, Jun 19, 5:01 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     PAINESVILLE             41.73N 81.25W
06/19/2006                   LAKE               OH   AMATEUR RADIO

            SCATTERED TREES DOWN EAST OF MENTOR.

0445 PM     TSTM WND DMG     CHARDON                 41.58N 81.21W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN.

0445 PM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN CEDAR AND 91.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:02 PM EDTSpecial Marine WarningCLE88 min
Jun 19, 2:53 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 3:29 PM EDTSevere Thunderstorm WarningCLELorain61 min
Jun 19, 3:43 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jun 19, 3:59 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 4:16 PM EDTSevere Thunderstorm WarningCLELucas44 min
Jun 19, 4:23 PM EDTSevere Thunderstorm WarningCLELake67 min
Jun 19, 4:40 PM EDTSevere Thunderstorm WarningCLEGeauga65 min
Jun 19, 5:01 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jun 19, 5:07 PM EDTSevere Thunderstorm WarningCLETrumbull53 min
Jun 19, 5:37 PM EDTSevere Thunderstorm WarningCLEOttawa53 min
Jun 19, 5:44 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 5:46 PM EDTSevere Thunderstorm WarningCLELucas44 min
Jun 19, 6:36 PM EDTSevere Thunderstorm WarningCLEMedina, Summit54 min
Jun 19, 6:48 PM EDTSevere Thunderstorm WarningCLEErie, Sandusky57 min
Jun 19, 6:50 PM EDTSevere Thunderstorm WarningCLESeneca55 min
Jun 19, 7:22 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot53 min
Jun 19, 7:36 PM EDTSevere Thunderstorm WarningCLELorain54 min
Jun 19, 7:44 PM EDTSevere Thunderstorm WarningCLEHuron61 min
Jun 19, 7:47 PM EDTSevere Thunderstorm WarningCLEErie43 min
Jun 19, 7:56 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.